Heavy Rain, Norfolk (C)
- When
- August 29, 8:30 AM EST
- Where
- Norfolk (C) County, Norfolk
- Reported by
- COOP Observer
- Coordinates
- 36.870, -76.270
Rainfall total of 3.03 inches was measured at Downtown Norfolk.
Low pressure moving northeast off the Mid Atlantic Coast produced heavy rain which caused minor flooding across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Low pressure moving northeast off the Mid Atlantic Coast produced heavy rain which caused minor flooding across portions of central and eastern Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 29, 6:02 AM EST, 2 hours 28 minutes earlier.
Area Forecast Discussion
National Weather Service Wakefield VA
702 AM EDT Tue Aug 29 2017
.SYNOPSIS...
Low pressure will deepen as it lifts northeast along or just off
the southeast and Mid Atlantic coasts today into this evening,
before pushing out to sea late tonight and Wednesday. A cold
front crosses the local area Thursday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
Early this morning, low pressure (that may become a tropical
cyclone) was cntrd just east of Myrtle Beach, SC. This system
has spread rain into the entire CWA overnight, with some
moderate rain occurring in a few spots. This low will track NE
just off or right along the SC and NC coast thru mid aftn, then
continue NE well east of the VA ern shore and esply MD coast
late this aftn thru this evening. The storm will then continue
NE well off the NJ and srn New England coast overnight into Wed
morning.
Based on the latest models (combination of GFS/NAM), have
adjusted Pops and timing of pcpn tapering off and ending fm west
to east this evening into Wed morning. Also, based on expected
QPF amts, have expanded the Flash Flood Watch to include inland
SE VA (Isle of Wight), the Peninsula, portions of the Middle
Peninsula, and the VA ern shore. Total QPF in the Flash Flood
Watch areas 2-4 inches with locally higher amounts possible,
while elsewhere 1/2-2 inches expected.
Have gone with a High Wind Warning at Norfolk, Portsmouth, VA
Beach, and Wrn and Ern Currituck county NC. Have a High Wind
Watch for now for the VA ern shore, and MD beaches and Worcester
county MD. Elsewhere, Wind Advisories are in effect for other
counties adjacent to the Ches Bay, or Albemarle Sound. See
NPWAKQ for details. Highs today will range fm the upper 60s to
mid 70s. Sky will become partly to mostly cloudy late tonight
into Wed morning, with lows ranging fm the upper 50s to upper
60s.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Weak high pressure and subsidence behind the departing low
will provide partly sunny and dry wx on Wed. Highs in the upper
70s/near 80. Maintaining dry wx Wed night with lows ranging thru
the 60s. A cold front approaching from the NW late Thu, and
moisture spreading in fm the WSW could trigger isolated to sctd
showers or tstms in the aftn/evening. Highs in the lower to mid 80s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Upper level trough amplifies while tracking through the NE
CONUS Thu night/Fri...resulting in sfc hi pres to build into the
local area from the NNW. Flow aloft becomes zonal by the
weekend...leading to a return of moisture and potential for at
least SCT PoPs (and increased cloudiness)...which may linger
into Mon. Highs Fri in the u70s-around 80F...around 80F
Sat...and in the l-m80s Sun/Mon. Lows Thu night in the l-m60s
inland to around 70F at the coast in SE VA-NE NC...u50s W to
m60s SE Fri night...60-70F Sat night...then the u60s-l70s Sun
night.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
MVFR/IFR conditions prevail across southern portions of the
area as of 06Z in heavier rain showers associated with potential
tropical cyclone #10. Still VFR with cigs 4 to 6 k ft farther
N, but expect deteriorating conditions to gradually spread N
through 09Z. IFR conditions will be likely at all TAF sites by
09-12Z through 18Z or so. Precipitation will be heaviest at
southeastern TAF sites (ECG, ORF, PHF) with shorter duration
heavy showers farther north and west. IFR visibilities will be
possible at times with heavier showers. Windy conditions are
also expected near the coast as the low pressure system
approaches the region. ENE winds to gust to around 30 knots
early this morning with a few hrs later this morning likely
seeing a lull, then winds pick up and potentially gust to 35
knots or greater near the coast from the N/NE later this aftn
into the early evening. Inland gusts will avg 20-30 kt.
Outlook: Potential tropical cyclone 10 departs the region
quickly late night, taking any sub-VFR conditions and winds with
it. Wednesday looks quiet with high pressure building across
the area. Increasing moisture may allow for showers and periodic
flight restrictions from late Thu through Sat.
&&
.MARINE...
Low pressure will continue to strengthen today as it tracks NE
along the Carolina coast this morning and along/just off the Mid
Atlantic coast this afternoon/evening. With high pressure slowly
sliding off the nrn New England coast today, gradient winds
between these two features will also strengthen as the low nears
the local area. Storm warnings are now in effect for all coastal
waters, srn Ches Bay, and Currituck Sound through this evening
for wind gusts reaching up to 50kt... primarily late
morning/early aftn into this evening. Gale warnings rest of the
waters through tonight where wind gusts should peak around
40-45kt during this aftn/evening. Seas currently 8ft srn
waters/6-7ft nrn waters and are expected to build to 9-12ft all
coastal waters this aftn when the winds intensify. Wind
direction mainly E this morning and will shift to the NNE this
aftn with the low nearing the waters. As the low moves off the
Mid Atlantic coast later this aftn/evening, winds become more N
and speeds could intensify for a period of 3-6 hours centered
around 800 PM this evening. Hi- res model data suggests this and
additional storm warnings for nrn Ches Bay may be needed later
this morning. High surf advisories and high risk for rip
currents continue through tonight. Since a high surf advisory is
in place no need to carry a high rip risk/beach hazard statement
as it is implied. Will carry mention of high rips in text of
CFW.
Winds diminish quickly after midnight tonight as the low moves
off the Delmarva and out to sea into Wednesday. Seas gradually
subside on Wednesday and nearshore seas drop below 8ft, thus
high surf advisories should no longer be needed. Seas still
average 5-8/9ft. Nearshore seas should subside below 4ft by
Wednesday night, whereas seas out near 20NM may not drop below
5ft until Thursday afternoon.
&&
.TIDES/COASTAL FLOODING...
Coastal Flood advisories have been issued for coastal NE NC and
across southeast/eastern VA for areas adjacent to the Bay/tidal
rivers for the upcoming high tide cycle late this aftn into this
evening. ENE winds 20-30 kt prevail currently and are expected
to diminish a bit through mid morning, then increase more
significantly while turning more to a N/NE direction this aftn
into the early evening as the low pressure system intensifies
off the VA capes. Tidal departures as of 6 am avg +2.0 ft in the
middle/lower Bay, and 1-1.5 ft elsewhere. Appears that moderate
flooding is unlikely for the most part given the change in wind
direction during the time of higher winds later today and have
therefore cancelled the coastal flood watch that had been in
effect and replaced them w/ the advisories.
The subsequent high tide early Wednesday morning may still
approach or reach minor flood thresholds over portions of the
ocean and lower Bay even with winds continuing to back to the
NNW. Advisories may be extended if needed but confidence too low
attm to have them go out through Wed morning and will let
today's shift determine.
&&
.CLIMATE...
Have listed record daily precipitation values for all sites for
today (Aug 29th). Also will be quite cool today and may be
close to a record low max for RIC/SBY.
* Rec Daily Precip Record low Max
* RIC: 2.88" (2008) 68 (2002)
* ORF: 2.74" (1954) 68 (1891)
* SBY: 1.90" (1923) 69 (1986)
* ECG: 3.00" (1939) 71 (1965)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Wind Advisory from 10 AM this morning to 11 PM EDT this
evening for MDZ022>025.
High Surf Advisory until 4 AM EDT Wednesday for MDZ025.
High Wind Watch from 11 AM EDT this morning through this
evening for MDZ024-025.
NC...Coastal Flood Advisory from noon today to 8 PM EDT this
evening for NCZ102.
Wind Advisory from 10 AM this morning to 11 PM EDT this
evening for NCZ015-016-032.
High Wind Warning from noon today to 9 PM EDT this evening for
NCZ017-102.
Flash Flood Watch through this evening for NCZ013>017-030>032-
102.
High Surf Advisory until 4 AM EDT Wednesday for NCZ102.
VA...Coastal Flood Advisory until 11 PM EDT this evening for VAZ075-
077-078-084>086-089-090-093.
Flash Flood Watch through this evening for VAZ084-086-093-099-
100-523>525.
Coastal Flood Advisory from noon today to 8 PM EDT this
evening for VAZ095>100-523>525.
Wind Advisory from 10 AM this morning to 11 PM EDT this
evening for VAZ077-078-084>086-093-096-097-099-100-
523>525.
High Wind Warning from noon today to 9 PM EDT this evening for
VAZ095-098.
Flash Flood Watch through this evening for VAZ095>098.
High Surf Advisory until 4 AM EDT Wednesday for VAZ098>100.
High Wind Watch from 11 AM EDT this morning through this
evening for VAZ099-100.
MARINE...Storm Warning until 11 PM EDT this evening for ANZ632>634-650-
652-654-656-658.
Gale Warning until 10 PM EDT this evening for ANZ635>637.
Gale Warning until 11 PM EDT this evening for ANZ630-631.
Gale Warning until 4 AM EDT Wednesday for ANZ638.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...ALB
AVIATION...LKB
MARINE...BMD/JDM
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous Weather Outlook National Weather Service Wakefield VA 511 AM EDT Tue Aug 29 2017 VAZ048-060>062-064>069-076-079>083-509>522-300915- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Richmond-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 511 AM EDT Tue Aug 29 2017 This Hazardous Weather Outlook is for central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ013-014-030-031-300915- Hertford-Gates-Bertie-Chowan- 511 AM EDT Tue Aug 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ075-300915- Westmoreland- 511 AM EDT Tue Aug 29 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...COASTAL FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for east central Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Coastal Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ099-300915- Accomack- 511 AM EDT Tue Aug 29 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. High Surf Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-300915- Maryland Beaches- 511 AM EDT Tue Aug 29 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ100-300915- Northampton- 511 AM EDT Tue Aug 29 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...COASTAL FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. High Surf Advisory. Wind Advisory. Coastal Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ017-300915- Western Currituck- 511 AM EDT Tue Aug 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ015-016-032-VAZ097-300915- Pasquotank-Camden-Perquimans-Chesapeake- 511 AM EDT Tue Aug 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ098-300915- Virginia Beach- 511 AM EDT Tue Aug 29 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... ...COASTAL FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. High Surf Advisory. High Wind Warning. Coastal Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ095-300915- Norfolk/Portsmouth- 511 AM EDT Tue Aug 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... ...COASTAL FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. High Wind Warning. Coastal Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-300915- Eastern Currituck- 511 AM EDT Tue Aug 29 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. High Surf Advisory. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ096-300915- Suffolk- 511 AM EDT Tue Aug 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...COASTAL FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. Coastal Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ078-085-300915- Lancaster-Middlesex- 511 AM EDT Tue Aug 29 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...COASTAL FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Wind Advisory. Coastal Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ084-086-300915- Gloucester-Mathews- 511 AM EDT Tue Aug 29 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...COASTAL FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. Wind Advisory. Coastal Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ077-300915- Northumberland- 511 AM EDT Tue Aug 29 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...COASTAL FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Wind Advisory. Coastal Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ022>024-300915- Wicomico-Somerset-Inland Worcester- 511 AM EDT Tue Aug 29 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021-300915- Dorchester- 511 AM EDT Tue Aug 29 2017 This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012-VAZ087-088-092-300915- Northampton-Greensville-Sussex-Southampton- 511 AM EDT Tue Aug 29 2017 This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ093-523>525-300915- Isle of Wight-York-Newport News-Hampton/Poquoson- 511 AM EDT Tue Aug 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...COASTAL FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. Coastal Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ089-090-300915- Surry-James City- 511 AM EDT Tue Aug 29 2017 ...COASTAL FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TG
Special Weather Statement
National Weather Service Wakefield VA
455 AM EDT TUE AUG 29 2017
VAZ093-095>098-290945-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Virginia Beach-Chesapeake-
455 AM EDT TUE AUG 29 2017
...SHOWERS WITH STRONG GUSTY WINDS WILL AFFECT EAST CENTRAL ISLE OF
WIGHT...THE CITY OF NORFOLK...THE NORTHWESTERN CITY OF
CHESAPEAKE...THE CITY OF PORTSMOUTH...THE NORTHEASTERN CITY OF
SUFFOLK AND THE NORTHWESTERN CITY OF VIRGINIA BEACH...
At 453 AM EDT, an area of showers was located from Virginia
Beach to Norfolk, moving west at 25 mph.
Wind gusts up to 50 mph are possible with these showers.
Rainfall amounts of up to 1 inch are possible with this showers.
Locations impacted include...
Virginia Beach, Old Dominion University, Downtown Norfolk, Regent
University, Ocean View, Kempsville, Downtown Portsmouth, Virginia
Wesleyan College, Churchland, Norfolk State University, Norfolk,
Chesapeake, Portsmouth, Suffolk, Driver, Norfolk International,
Ghent, Norfolk NAS, Bowers Hill and Norview.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs...small or weakened
trees...and blowing around trash cans...potted plants...lawn
furniture and other light outdoor objects.
LAT...LON 3678 7595 3676 7667 3699 7654 3698 7643
3696 7642 3698 7640 3693 7597
TIME...MOT...LOC 0853Z 095DEG 27KT 3681 7624
BROWNThe national radar mosaic for the moment the first event began.
33 heavy rain. Local standard time, as filed.
Rainfall total of 3.03 inches was measured at Downtown Norfolk.
Rainfall total of 3.00 inches was measured at Zuni (1 E).
Rainfall total of 2.97 inches was measured at the City of Hopewell.
Rainfall total of 2.60 inches was measured at Disputanta (1 ESE).
Rainfall total of 4.00 inches was measured at Reams (2 ENE).
Rainfall total of 6.25 inches was measured at Cheriton (1 W).
Rainfall total of 3.19 inches was measured at Garysville (1 ENE).
Rainfall total of 2.92 inches was measured at Chester (6 E).
Rainfall total of 3.41 inches was measured at New Church.
Rainfall total of 4.03 inches was measured at Tasley.
Rainfall total of 3.93 inches was measured at ORF.
Rainfall total of 5.98 inches was measured at Seaford.
Rainfall total of 3.60 inches was measured at WAL.
Rainfall total of 3.67 inches was measured at PHF.
Rainfall total of 3.48 inches was measured at AKQ.
Rainfall total of 3.87 inches was measured at Grove (2 SSE).
Rainfall total of 3.07 inches was measured at Fort Nonsense (1 S).
Rainfall total of 2.94 inches was measured at Hobson (2 ESE).
Rainfall total of 2.83 inches was measured at Scotland (1 WSW).
Rainfall total of 3.06 inches was measured at Accomac (3 ENE).
Rainfall total of 2.78 inches was measured at Healys (1 SSE).
Rainfall total of 4.71 inches was measured at Oyster.
Rainfall total of 3.25 inches was measured at Kempsville (2 W).
Rainfall total of 4.77 inches was measured at Langley Air Force Base (2 W).
Rainfall total of 3.62 inches was measured at Downtown Portsmouth (2 WNW).
Rainfall total of 3.93 inches was measured at Lightfoot (1 WNW).
Rainfall total of 3.15 inches was measured at Princess Anne (1 NNE).
Rainfall total of 2.54 inches was measured at Princess Anne (1 E).
Rainfall total of 2.92 inches was measured at Bowers Hill (1 NNW).
Rainfall total of 3.67 inches was measured at Lynnhaven.
Rainfall total of 3.11 inches was measured at Cradock.
Rainfall total of 2.73 inches was measured at Deep Creek (1 SSE).
Rainfall total of 3.60 inches was measured at Denbigh.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2017Every state in 2017This day in weather historyWarnings in Virginia, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 720731, 720555, 720550, 720741, 720739, 720732, 720740, 720541, 720528, 720526, 720730, 720820, 720527, 720728, 720748, 720565, 720570, 720744, 720746, 720530, 720726, 720735, 720752, 720549, 720737, 720561, 720754, 720810, 720534, 720750, 720738, 720536, 720729.